Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Will taking flagyl, amoxicillin or Diflucan affect syphilis, hepatitis test and HIV test?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2406 Questions
Will taking flagyl, amoxicillin, or diflucan affect a syphillis test, a hepititis test, or and hiv test?
Posted Thu, 16 Jan 2014 in Medicines and Side Effects
Answered by Dr. S. Murugan 2 hours later
Brief Answer: Amoxycillin affect syphilis not HIV,Hepatitis test Detailed Answer: Hi, Welcome to XXXXXXX Thanks for posting your query. Flagyl and Diflucan have no effect on Syphilitic serology whereas Amoxycilin has anti-syphilitic effect and known to abort the disease when given early and known to delay the appearance of Syphilitic antibodies than to the time expected to appear and likely to miss the the diagnosis of Syphilis sometimes. These drugs neither have any anti-viral effect nor any immuno-suppressive effect, so they would not affect the outcome of HIV and Hepatitis tests anyway. If you have more doubts I will be happy to clear the same after 40 hours as I am away from system. Dr S XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor